Alert archive / Idaho / Flash Flood Warnings in 1997
Flash Flood Warning 7, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jun 13, 1997, 5:17 PM MDT for Cassia County, Idaho. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 1997, 5:17 PM MDT (23:17 UTC)
- Expired
- Jun 13, 1997, 6:15 PM MDT
- In force
- 58 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Cassia County, ID
The radar
The Pocatello radar (KSFX), 118 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPIH 132326 COR FFWPIH IDC031-140015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 517 PM MDT FRI JUN 13 1997 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 615 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION...... IN SOUTHEAST IDAHO ...WEST CENTRAL CASSIA COUNTY DOPPLER WEATHER RADAR INDICATES OVER 2 INCHES OF RAIN HAS OCCURRED BETWEEN 430 AND 515 PM IN WESTCENTRAL CASSIA COUNTY IMMEDIATELY TO THE SOUTHWEST OF THE COMMUNITY OF OAKLEY. THIS EXTREMELY HEAVY HAS BEEN CONFIRMED BY WEATHER SPOTTERS IN THE AREA. FLASH FLOODING IS LIKELY IMMEDIATELY TO THE SOUTHWEST OF OAKLEY. THIS THUNDERSTORM RESPONSIBLE FOR THE HEAVY RAIN IS NEARLY STATIONARY WITH HEAVY RAIN CONTINUING AT 515 PM. LOCAL RESIDENTS AND TRAVELLERS SHOULD TAKE ACTION NOW TO PROTECT PROPERTY AND LIFE.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 2:18 PM MDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 13, 2:18 PM MDT, 2 hours 59 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 215 PM MDT FRI JUN 13 1997 KSFX 88D AT 20Z INDICATES CONVECTIVE TEMPS REACHED WITH MODERATE TO STRONG ECHOES DEVELOPING ACROSS EAST ID. 12Z ETA POSITION LOCATES STACKED CLOSED LOW JUST WEST OF LAS ON H2O LOOPS. COMBO OF H7/H5 THETA-E DIFFERENCE AND H8 MOISTURE CONVERGENCE OVERWHELMING DRYING DOWNSLOPING NORTHEAST FLOW ACROSS EAST ID THIS AFTERNOON AND EXPECT CONVECTION TO CONTINUE INTO EVENING HOURS. H3 JET 90+ KT ROUNDING BASE OF UPPER LOW IN SOUTH NV TONIGHT TO SHIFT PVA AND DEEPEST RH/+VVEL SOUTH OF ID/UT LINE. BOTH MOS/AVN HAVE BACKED OFF ON LIKELY POPS TONIGHT AND SAT VS LAST 2 MODEL RUNS. THIS SOLUTION LOOKS REASONABLE AS UPPER JET MOVES TO FRONT SIDE OF UPPER TROF AND WILL STAY WITH LOW/MED POP SOLUTION IN ZONES FOR TONIGHT/SAT. SAT AFTERNOON CONVECTION WITH H8 MOISTURE CONVERGENCE AND LIS -4 OR SO. MED POPS JUSTIFIED OVER ZONES 19/23 AS SOME WRAP-AROUND PVA AND MOISTURE COMBINE FOR HIGHER UPSLOPE QPFS. CLOSED UPPER LOW OPENS UP/FILLS WITH TIME AND MOVES INTO AZ BY SAT NIGHT/SUN. THERMAL ADVECTION SLIGHTLY NEGATIVE AS WEAK SFC BOUNDARY LIFTS ACROSS EAST ID ON SAT. MRF/EURO RUNS S(LOWLY BUILD H5/H8 HIGH PRESSURE SYSTEM ACROSS EAST ID FOR MON/TUE WITH DRYING TREND AND RETURN TO MORE SEASONAL TEMPS BY MID-WEEK. FLSBOI ISSUED EARLIER. TA IDA WW 045/069 046/072 045 045333 PIH WW 046/070 047/073 046 045433
In the hours before
Special weather statement, Jun 13, 3:15 PM MDT, 2 hours 2 minutes before
IDZ020-021-140000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 315 PM MDT FRI JUN 13 1997 ...FUNNEL CLOUDS REPORTED IN POCATELLO... THERE HAS BEEN A REPORT OF FUNNEL CLOUDS IN POCATELLO. THESE FUNNEL CLOUDS ARE ASSOCIATED WITH DEVELOPING THUNDERSTORMS AND ADDITIONAL FUNNEL CLOUDS ARE POSSIBLE. THESE FUNNEL CLOUDS HAVE BEEN SHORT-LIVED AND HAVE NOT REACHED THE GROUND. END/TA
Special weather statement, Jun 13, 3:20 PM MDT, 1 hour 57 minutes before
IDZ020-021-140000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 315 PM MDT FRI JUN 13 1997 ...FUNNEL CLOUDS REPORTED IN POCATELLO... THERE HAS BEEN A REPORT OF FUNNEL CLOUDS IN POCATELLO. THESE FUNNEL CLOUDS ARE ASSOCIATED WITH DEVELOPING THUNDERSTORMS AND ADDITIONAL FUNNEL CLOUDS ARE POSSIBLE. THESE FUNNEL CLOUDS HAVE BEEN SHORT-LIVED AND HAVE NOT REACHED THE GROUND. END/TA
Nearby
Flash Flood Warnings in Idaho, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.